UpToDate
Official reprint from UpToDate®
www.uptodate.com ©2017 UpToDate, Inc. and/or its affiliates. All Rights Reserved.

Medline ® Abstract for Reference 104

of 'Cutaneous side effects of conventional chemotherapy agents'

104
TI
A case of bleomycin-induced acral erythema (AE) with eccrine squamous syringometaplasia (ESS) and summary of reports of AE with ESS in the literature.
AU
Tsuboi H, Yonemoto K, Katsuoka K
SO
J Dermatol. 2005;32(11):921.
 
Chemotherapy-induced acral erythema (AE) is primarily induced by hydroxyurea, methotrexate, and cytarabine, although there are rare reports of AE induced by combination chemotherapy containing bleomycin. It is thought that the accumulation of chemotherapeutic drugs in eccrine glands may cause eccrine squamous syringometaplasia (ESS), which is characterized by metaplasia and focal necrosis of the epithelium of the eccrine duct. ESS is occasionally detected in conjunction with AE, but such occurrences are relatively uncommon. This is the first report of AE with ESS induced by the administration of bleomycin alone. We also provide a summary of past cases of AE with ESS in the literature.
AD
Department of Dermatology, Kitasato University School of Medicine, Kanagawa, Japan.
PMID